MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS
Model Number ISERT 251 (+20.00 OD)
Health Effect - Clinical Code Rupture (2208)
Date of Event 03/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Results of manufacturers final investigation: the lens was ejected out from the injector.The slider and the rod could advance partially due to it was very tight while advancing.Review of our production records showed no irregularities or abnormities during its manufacturing and/or inspection process.We also went through our complaint database to look for similar complaints and complaint rates, which also does not show any trend of concern.The exact cause in this case cannot be ascertained.Given the low occurrence rate for this complaint category, hoya will continue regular trending of this type of complaint according to our post-marketing surveillance process.Given that we found no similar case in our complaint data base, we continue our complaint trending and treat this as a single case.
 
Event or Problem Description
During the lens implantation step, the defective functioning of the device caused the posterior capsule rupture and the dislocation of the lens in the vitreous chamber.Patient outcome is unknown at this time.The lens was explanted and a ya-60bbr was implanted.

Brand Name
HOYA ISERT 251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key5660360
Report Number3006723646-2016-00014
Device Sequence Number16188217
Product Code HQL
UDI-Device Identifier04547480450292
UDI-Public04547480450292
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberISERT 251 (+20.00 OD)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2016
Initial Report FDA Received Date05/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;